Actually, adrenal insufficiency cannot be caused by steriod use. When one has adrenal insufficiency they have to take prednisone because their body no longer produces aldosterone and hydrocortisone. This results in your body being unable to retain sodium which if depleted can lead to things such as muscle weakness, dehydration, confusion and eventually coma. My husband has Adrenal insufficiency and nearly died in 1992. He has had to be on prednisone and another medicine called florinef since. Adrenal isuff. can be caused by a disease that destroys the adrenal cortex, an autoimmune disorder which attacks the adrenal glands or injury, illness, infection or other stresses. Once you have adrenal insufficiency you will NEVER be able to be off of prednisone, it literally keeps you alive. If my husband misses just one of his doses he becomes confused and very tired. Prednisone is also starting to affect his body but it's the lesser of two evils. You need to find a doctor, an endocronologist, my husband calls them detectives, who can tell you what is going on. Adrenal insuff. is really not that difficult to diagnois once you have a doctor on the right track. Your sodium level and your potassium(my husbands potassium was extremely high)level will tell it all. Hope this helps.